Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
After 6 months on Accord Anastrazole I was given a different brand Teva. As I had coped relatively well with the side effects on Accord I wasn’t expecting such a vast escalation in side effects, particularly joint pain; I thought it might be cumulative effects, although I was starting to begin to wonder if the brand change was responsible. Started back on Accord this week after 2 months and the difference in 48 hours is remarkable. I had seriously been thinking of coming off the drug as the last few weeks have been so horrible.
The change in brands I was given is merely down to random supply by my pharmacy. Before I go to my GP to demand he marks my prescription for Accord brand only, can you confirm for me this is a real problem experienced by many women, some of us do not tolerate every brand! and not just anecdotal.
Hello, BAP. Thanks for posting this very relevant question. This problem of different brands of supposedly the same drug having different side-effects is very common. There isn’t any definitive research to explain exactly why this happens, but you might find it helpful to refer to “WebMD’s” article on “Generic Drugs: Dos and Don’ts”. In my experience over the last thirty years I would have to say that it’s a well-recognised – if not completely understood- phenomenon.
I think that your GP will be happy to help but remember that you can also get support from your breast cancer specialist who will have almost certainly encountered this difficulty with many other patients. I hope that this helps and that your situation gets resolved soon. – Best wishes, Bill (Cancer Information Nurse)
Many thanks for your informative reply, as you say, interesting but poorly researched and understood phenomenon. I found the article on WebMD very helpful.
Im sure my GP will be happy to help, my Breast Cancer Care specialists whilst sympathetic to the problem, and recognising that it happens are not as specifically knowledgeable as you are! It also helps to have an outside view from somebody who does not know me, and has not had to listen to my other side effects/ complaints about chemotherapy etc.
I now feel empowered to make a fuss about not having different brands foisted on me.
Thanks again for your help.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: